Korean J. Math. Vol. 30 No. 4 (2022) pp.653-663
DOI: https://doi.org/10.11568/kjm.2022.30.4.653

On the idempotents of cyclic codes over $\mathbb{F}_{2^t}$

Main Article Content

Sunghyu Han


We study cyclic codes of length $n$ over $\mathbb{F}_{2^t}$. Cyclic codes can be viewed as ideals in $\mathcal{R}_n = \mathbb{F}_{2^t}[x]/(x^n - 1)$. It is known that there is a unique generating idempotent for each ideal. Let $e(x) \in \mathcal{R}_n$. If $t = 1$ or $t = 2$, then there is a necessary and sufficient condition that $e(x)$ is an idempotent. But there is no known similar result for $t \geq 3$. In this paper we give an answer for this problem.

Article Details

Supporting Agencies

Education and Research promotion program of KOREATECH


[1] W. C. Huffman, V. S. Pless, Fundamentals of Error-correcting Codes, Cambridge: Cambridge University Press, 2003. Google Scholar

[2] W. W. Peterson, Error-Correcting Codes, Cambridge, MA: MIT Press, 1961. Google Scholar

[3] W. W. Peterson, E. J. Weldon, Jr., Error-Correcting Codes, 2nd ed. Cambridge, MA.: MIT Press, 1972. Google Scholar